Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
965737 tn?1250298055

Doc 's stopping my treatment after ONE injection...huh??

I just started treatment last week Thursday and was good with symptoms till a few days later when I had bad panic attacks and ended up in the ER with a script for adivan!! Then today I woke up with little blister like marks all over my hands ..I called my doc and they said NO MORE!! They said that I have to stop ! After going threw months of insurance hell and trying to mentally prepare my self they are stopping me??? Does ANYONE know why the hand rash is such a big problem?  and is there ANY hope that I will be able to see my 16 month baby grow old? Are the new drugs that may be coming out in combination with intron?
28 Responses
87972 tn?1322664839
Sorry to hear about your troubles. There are many different kinds of derma problems that can occur with HCV as well as its treatment drugs. About the only thing you can do at this point is to ask the doctor what his basis is for discontinuing treatment. Are you using a GI or a hepatologist? Are you comfortable with the level of are you’re receiving from him/her?

Tell us more about the rash? Have you mentioned this to him previously, and has he ordered any tests specifically for this rash? You should ask him/her directly; see why they are pulling you from treatment, and request that you continue unless to do so will hurt you in the future some how.

Do let us know what he says; and be sure to ask for hard copies of any procedures and lab results to date, in case you choose to change doctors in the future.

Best to you—

Bill
Avatar universal
There is lots of hope that you will see your 16 month old baby grow old.  Did you have a biopsy done before you started treatment so that you know what stage of liver damage, if any, that you have?  You may not have had your options fully explained to you.  Alot of docs want to start newly diagnosed people on treatment right away and don't explain they have choices on that, based on the amount of liver damage that may exist.

I'm thinking that your doctor isn't that experienced treating people with Hep C and these drugs. That seems to be a common reaction of docs who aren't so experienced.  That's a guess on my part, based on just the bit you've shared so far.  How much did your doctor tell you about what you could expect from treatment?  

Just wondering also if he's a gastroenterologist and how experienced he really is.

I echo Bill - get copies of all your labs and tests and I'd like to know more about why your doctor thinks this rash is reason to stop treatment.

Wondering if you had anxiety issues prior to starting treatment or anything of that sort?

Maybe you might want to convince your doctor to keep you on treatment until he has better answers for you.  And, perhaps you want to start looking for another doctor who definitely has alot of experience in treating people with Hep C for a second opinion.  

Good luck.

Trish
Avatar universal
agree with the others. I would get a 2nd opinion from a Hepatologist (liver specialist).  You have come to far to stop this soon. From what you describe the rash on your hands could be from the treatment drugs or possibly the ativan. Either way unless there is more happening that is no reason to stop. The other thing your doctor may be looking at is the panic attack you went to the ER for. Interferon has been known (very rare) to cause suicidal thoughts and maybe he is worried about that. If you are not on a antidepressant then maybe your should start. Either way DO NOT stop treatment until you get a 2nd opinion !!!
965737 tn?1250298055
I am seeing a G.I Doc and its too late I was due for my 2nd injection today. First off....My doc said that she will NOT refill the scripts for me and that I HAVE to stop at least till their "head" doc comes back from Vacation...LOL!! It seems to me that they just do not want to be bothered with any patients who are not sailing threw treatment! I got clearance from a psy doc prior to starting treatment and they put me on an anti-depressant to combat any issues that may arise. The panic attack was HORRIBLE and to be honest I do not think that I can go 48 weeks or more feeling like my child or anything around me is a bother!! I have never been "bothered" by my son crying until the other day when I ended up in the ER (the doc old me to go) and my son does not deserve his mpther to take a "mental vacation" at his young age. NO I have NOT had a biopsy and I would like one!
87972 tn?1322664839
If your doctor tells you to stop treatment, you should do so. It would be nice if you had another doctor on board to review your case, but this doesn’t sound like an option right now given the time constraints. You aren’t so invested in this treatment yet at one week; I’d take this opportunity to request a biopsy and review your treatment options.

Many people that have little damage decide to postpone therapy; with genotype 1, this might be a good idea for now. The only way to know how urgent treatment is for you personally is a biopsy or one of the surrogate blood tests such as Fibroscan or Fibrospect.

These meds can affect some people profoundly; take your time, review your options and learn more about this disease and its treatment. If you haven’t already, you might take a look at the following site for more info about HCV:

http://janis7hepc.com/

Good luck—

Bill
717272 tn?1277594380
Such an early rash may indicate an allergy to one of the treatment meds or even to the Atavan.  Not common but it happens.  Let the most experienced doctor in the practice get back and see what he says.  Nothing personal, just a little CYA going on and the less experienced doc is worried about your quick reaction to something in your therapy.   If the rash stays after you've been off the hep c meds for a week or 2, it may just be the Atavan and you'll need to try a different mood drug.  Try not to worry.  You've done things right. You just need more medical consultation to get going again.    
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.